I haven't read the whole thread but thought I would throw in my experiences with Viagra and Cialis.
I've used both but mainly use cialis now (I only use viagra sometimes because they give me free viagra when I buy Cialis- I buy them cheaply online from an American website that ships to the UK). Going to your GP is a waste of time and money.
Both generally work within 30 mins for me - they don't give you an erection straight away, you have to become sexually aroused and then your cock becomes extremely hard very quickly, and it's then quite difficult to get the erection to go away after sex, although it will go away within 10 minutes of no sexual arousal.
Both pills I have found give me weird hallucinations sometimes, like everything looks bright with a blue tint. But by reducing the dose to three quarters or half a pill (20mg strength), these effects go away. Also I have experienced head aches with viagra, but very mild.
At 32 I think you need to ask yourself why you are using these, and that will help you find the ultimate solution.
I'm 25, I'm in very good shape, I'm healthy, and I use Cialis before having sex.
Why? I never realised why, after half a minute of penetrative sex I would go pretty limp and not be able to climax at all. I could masturbate just fine with a normal erection and climax that way, but often during sex my penis would just not respond - so I started carrying cialis in my wallet and problem solved.
I thought this might be because of nerve issues or something, but not long ago found out there are a ton of men my age with this problem and it is essentially caused by masturbating to internet porn on a daily basis, and that doing this essentially takes away the sensitivity of your penis and changes the source of arousal your brain searches for from being a physical woman in front of you, to images on the computer screen (for more info on the science behind this http://yourbrainonporn.com/node
Anyway I don't know if this will help you, but might be worth looking into. You might have a genuine physical problem, but at your age it's most likely going to be something psychological, so I would look into it so that eventually you won't have to use the cialis anymore.